Alert archive / California / Snow Advisories in 2006
Snow Advisory 9, NWS Eureka, CA
NWS Eureka, CA issued this snow advisory at Mar 6, 2006, 3:39 AM PST. It took effect at Mar 6, 2006, 9:00 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2006, 3:39 AM PST (11:39 UTC)
- In effect from
- Mar 6, 2006, 9:00 PM PST
- Expired
- Mar 7, 2006, 9:00 AM PST
- In force
- 12 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KEKA 061139 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 339 AM PST MON MAR 6 2006 CAZ003-004-070045- /O.NEW.KEKA.SN.Y.0009.060307T0200Z-060307T1200Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 339 AM PST MON MAR 6 2006 ...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST TUESDAY. THREE TO FIVE INCHES OF SNOW ACCUMULATION IS EXPECTED ABOVE 2500 FEET TONIGHT. AN UPPER LEVEL DISTURBANCE WILL ENHANCE SCATTERED SNOW SHOWER ACTIVITY TONIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
3 follow-up statements
000 WWUS46 KEKA 062340 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 340 PM PST MON MAR 6 2006 CAZ003-004-071330- /O.EXT.KEKA.SN.Y.0009.060307T0500Z-060307T1700Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 340 PM PST MON MAR 6 2006 ...SNOW ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST TUESDAY... SHOWERS WILL INCREASE IN INTENSITY TONIGHT...AS AN UPPER LEVEL DISTURBANCE CROSSES THE AREA. SNOW LEVELS WILL RANGE FROM AROUND 2000 FEET OVER TRINITY COUNTY...TO AROUND 2500 FEET OVER HUMBOLDT AND DEL NORTE COUNTY. THREE TO FIVE INCHES OF NEW SNOW ACCUMULATION IS EXPECTED ABOVE 2500 FEET TONIGHT AND EARLY TUESDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ ST
000 WWUS46 KEKA 071134 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 334 AM PST TUE MAR 7 2006 CAZ003-004-071700- /O.CON.KEKA.SN.Y.0009.000000T0000Z-060307T1700Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 334 AM PST TUE MAR 7 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... THE SNOW SHOWERS WILL DECREASE IN INTENSITY AND COVERAGE THIS MORNING...AS AN UPPER LEVEL TROUGH EXITS THE AREA. SNOW LEVELS WILL RANGE FROM AROUND 2000 FEET OVER TRINITY COUNTY...TO AROUND 3000 FEET OVER HUMBOLDT AND DEL NORTE COUNTY. ONE TO TWO INCHES OF ADDITIONAL SNOW ACCUMULATION IS EXPECTED ABOVE 3000 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KENNEDY
000 WWUS46 KEKA 071656 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 856 AM PST TUE MAR 7 2006 CAZ003-004-071800- /O.EXP.KEKA.SN.Y.0009.000000T0000Z-060307T1700Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 856 AM PST TUE MAR 7 2006 ...SNOW ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... WEAK HIGH PRESSURE WILL BUILD OVER THE AREA THROUGH TONIGHT. SNOW SHOWERS WILL BE ON THE DECLINE TODAY. SNOW LEVELS WILL RANGE FROM 2500 IN TRINITY COUNTY...TO AROUND 3000 FEET IN EASTERN HUMBOLDT AND DEL NORTE COUNTY. ADDITIONAL SNOW ACCUMULATIONS ARE EXPECTED TO BE 2 INCHES OR LESS. $$ EL
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Mar 5, 10:30 PM PST, 5 hours 9 minutes earlier.
Area forecast discussion, Mar 5, 10:30 PM PST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 1030 PM PST SUN MAR 5 2006 UPDATED FOR HEADLINES...WEATHER UPDATE...AND AVIATION .SYNOPSIS...A LOW PRESSURE SYSTEM...EMBEDDED INSIDE A VERY COLD UPPER LEVEL TROUGH...WILL MOVE SLOWLY NORTHEAST TOWARDS THE PACIFIC NORTHWEST TONIGHT. CONTINUED GUSTY WINDS ACROSS FAR NORTHWEST CALIFORNIA WILL RESULT TONIGHT. AN ASSOCIATED SLOW MOVING COLD FRONT WILL CONTINUE TO BRING MODERATE RAIN AND MOUNTAIN SNOW TO NORTHWEST CALIFORNIA THIS EVENING...THEN PUSH INLAND OVERNIGHT. COLD AIR AND SHOWERS IN THE WAKE OF THE FRONT WILL PUSH ACROSS THE AREA MONDAY AND TUESDAY. && .UPDATE...ISSUED UPDATE TO ADDRESS WINTER STORM WARNING PRODUCTS AND FLOOD STATEMENT. ALL HEADLINES ON THE PUBLIC SIDE HAVE BEEN DROPPED EXCEPT FOR THE RIVER FLOODING STATEMENT. 2 TO 4 INCHES OF RAIN IN 24 HOURS HAS PUSHED THE NAVARRO AT NAVARRO TO FLOOD STAGE. IT WILL REMAIN AT THAT LEVEL UNTIL LATE TOMORROW MORNING...ACCORDING TO THE PRESENT FORECAST. ONLY OTHER RIVER ISSUE IS THAT THE EEL AT FERNBRIDGE WILL GO TO MONITOR STAGE MONDAY MORNING...COINCIDENT WITH HIGH TIDE. THUS...SOME FLOODING IS EXPECTED ON CANNIBAL ISLAND ROAD. AS FOR WINTER STORM WARNING...HAVE LET THIS GO AS BULK OF ACCUMULATING SNOW HAS MOVED EAST OF THE AREA...WITH JUST LIGHT AMOUNTS EXPECTED THE REST OF TONIGHT. FOR TOMORROW...EXPECT AMOUNTS WILL FALL BELOW SNOW ADV CRITERIA. LUTZ && .DISCUSSION...COLD FRONT EXTENDS SW AND CONTINUES TO BRING MODERATE RAINFALL TO NW CALIFORNIA THIS AFTERNOON. WITH SHORT WAVE DIGGING INTO THE BASE OF THE TROUGH AND A 120KT JET PARALLEL TO THE FRONT WE SHOULD SEE CONTINUED VERY SLOW PROGRESSION OF THE FRONT INLAND THIS AFTERNOON AND EARLY EVENING. REDWOOD COAST METARS INDICATE PRECIPITATION HAS TAPERED TO ALMOST NOTHING...WHILE RAWS SITES FARTHER INLAND ACROSS HUMBOLDT COUNTY SHOW .25 INCHES PER HOUR RATES CONTINUING. BOTH GFS AND ETA12 HAVE A GOOD HANDLE ON THIS FRONT...AND BOTH INDICATE DRY AIR PUSHING OVER NW CALIFORNIA FAIRLY QUICKLY THIS EVENING. SO WE SHOULD SEE THE RAINFALL CONTINUE TO TAPER OFF OVER THE NEXT COUPLE OF HOURS OVER HUMBOLDT COUNTY...WITH RAIN AND SNOW CONTINUING INTO MID EVENING OVER NE MENDOCINO AND TRINITY COUNTIES. BASED ON RAWS SITES SNOW LEVELS APPEAR TO BE ABOUT 3000-3500 FEET OVER ZONE 3...2500-3000 FEET OVER ZONE 4...AND 4000 FEET OR HIGHER OVER ZONE 76. THIS IS IN LINE WITH EXPECTATIONS AS THE TRIPLE POINT OF THIS SYSTEM PUSHES ASHORE. WILL MAKE ADJUSTMENTS TO WINTER WARNING PRODUCTS FOR MAINLY THE SLIGHT ADJUSTMENT TO TIMING. BUT OVERALL THE SEEM TO BE WORKING OUT WELL. THE NEXT WAVE TO PUSH ASHORE LATER TONIGHT AND MONDAY WILL BRING SOME COLDER AIR ACROSS THE REGION....AS WELL AS SHOWER ACTIVITY THAT SHOULD BE MORE FOCUSED ON THE NORTH COAST INTERIOR MOUNTAINS GIVEN THE ONSHORE FLOW AND INCREASED INSTABILITY OF THE SYSTEM. REALLY COLD AIR AND DIFFLUENCE ALOFT WITH THIS SYSTEM ARE PUSHING NE TOWARDS THE PACIFIC NW. SO THE THUNDERSTORM ACTIVITY INDICATED OFF THE OREGON COAST SHOULD CONTINUE TO MOVE NE. AS SHAPR SHORT WAVE PUSHES TOWARDS THE AREA FROM THE NW MONDAY NIGHT...SUPPORTED BY A 120KT NW JET...SHOWERS MAY END UP STRONG ENOUGH TO WARRANT A SNOW ADVISORY. WILL HOLD OFF ON THAT FOR NOW AND DEAL JUST WITH THE CURRENT WARNINGS. GUIDANCE FOR THE EXTENDED PERIOD APPEARS TO BE FAIRLY CONSISTENT THROUGH MID WEEK...AND AGREES THAT BEHIND THE MON NIGHT SHORT WAVE SHOWERS SHOULD TAPER OFF UNDER THE INFLUENCE OF A SHORT WAVE RIDGE. BUT NEXT WAVE SET TO ARRIVE AND PUSH A WARM FRONT TOWARDS NW CA BY WED AFTERNOON. SO WE HAVE A BRIEF DRY PERIOD TO LOOK FORWARD TO BEFORE THE ASSOCIATED COLD FRONT PUSHES SOUTH ACROSS THE AREA AND USHERS IN A LONG WAVE TROUGH...SHOWN PRETTY MUCH BY ALL THE GUIDANCE...THAT WILL PERSIST OVER THE WEST THROUGH THE WEEKEND. PERHAPS WE CAN BEGIN NEXT WEEK ON A BETTER NOTE AS THE LONG WAVE TROUGH BEGINS TO MIGRATE...AND SPRING DRAWS NEAR. TJADEN && .AVIATION...SHOWERS EXPECTED TO MOVE IN THE REST OF TONIGHT ON THE NORTH COAST. CONVECTIVE FRONT OFFSHORE SHOULD AMOUNT TO SOME MVFR CEILINGS AND SOME GOOD DOWNPOURS...BUT CURRENT EAST FLOW LIKELY TO KEEP AMOUNTS BELOW HEFTY GFS VALUES. MVFR CEILINGS LIKELY THE WORST IT WILL GET TONIGHT...ALONG WITH TOMORROW...AS PERIODS OF SHOWERS CONTINUE. CRESCENT CITY PRESENT WEATHER SENSOR...TEMP...AND DP TO BE WORKED ON TOMORROW AS THEY ARE CURRENTLY OUT. LUTZ && .EKA...WATCHES/WARNINGS/ADVISORIES... .FLOOD WARNING FOR THE NAVARRO AT NAVARRO THROUGH LATE MON MORNING. .EEL RIVER AT FERNBRIDGE TO REACH MONITOR STAGE EARLY MONDAY MORNING. .GALE WARNING THROUGH 3AM PST...PZZ450-470. .SMALL CRAFT ADVISORY THROUGH 3AM PST...PZZ455-475. .HAZARDOUS SEAS WARNING THROUGH LATE MONDAY NIGHT...ALL WATERS. && VISIT US AT WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Mar 5, 4:00 PM PST, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 400 PM PST SUN MAR 5 2006 CAZ003-061330- NORTH COAST INTERIOR- 400 PM PST SUN MAR 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10PM FOR SIGNIFICANT SNOWFALL ACCUMULATIONS. SEE SFOWSWEKA FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE AREA WILL CONTINUE TO EXPERIENCE WET AND WINDY WEATHER THIS WEEK WITH LOW SNOW LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CAZ004-061330- UPPER TRINITY RIVER- 400 PM PST SUN MAR 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING REMAINS IN EFFECT ABOVE 3500 FEET UNTIL 6PM FOR SIGNIFICANT SNOWFALL ACCUMULATIONS. SEE SFOWSWEKA FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE AREA WILL CONTINUE TO EXPERIENCE WET AND WINDY WEATHER THIS WEEK WITH LOW SNOW LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CAZ076-061330- MENDOCINO INTERIOR- 400 PM PST SUN MAR 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE AREA WILL CONTINUE TO EXPERIENCE WET AND WINDY WEATHER THIS WEEK WITH LOW SNOW LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CAZ001-061330- REDWOOD COAST- 400 PM PST SUN MAR 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE AREA WILL CONTINUE TO EXPERIENCE WET AND WINDY WEATHER THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CAZ002-061330- MENDOCINO COAST- 400 PM PST SUN MAR 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE AREA WILL CONTINUE TO EXPERIENCE WET AND WINDY WEATHER THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Snow Advisories in California, 2006Every snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.